Lefschetz properties and basic constructions on simplicial spheres

Eric Babson, Eran Nevo

Research output: Contribution to journalArticlepeer-review

12 Scopus citations


The well known g-conjecture for homology spheres follows from the stronger conjecture that the face ring over the reals of a homology sphere, modulo a linear system of parameters, admits the strong-Lefschetz property. We prove that the strong-Lefschetz property is preserved under the following constructions on homology spheres: join, connected sum, and stellar subdivisions. The last construction is a step towards proving the g-conjecture for piecewise-linear spheres.

Original languageEnglish
Pages (from-to)111-129
Number of pages19
JournalJournal of Algebraic Combinatorics
Issue number1
StatePublished - 1 Feb 2010
Externally publishedYes


  • Face ring
  • Homology sphere
  • Strong-Lefschetz property

ASJC Scopus subject areas

  • Algebra and Number Theory
  • Discrete Mathematics and Combinatorics


Dive into the research topics of 'Lefschetz properties and basic constructions on simplicial spheres'. Together they form a unique fingerprint.

Cite this